Ohio, 2008Tornadoes and Flash Flooding in Ohio, June 1 to 3, 2008
June 1 to 3, 2008 · NWS ILN · 11 events in 6 counties and zones
Thunderstorms developed in the afternoon along a northward moving warm front. Additional thunderstorms developed during the evening as the front moved north.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $83,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the afternoon along a northward moving warm front. Additional thunderstorms developed during the evening as the front moved north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 9:00 PM EST, 10 minutes earlier.
Area forecast discussion, Jun 1, 9:00 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 PM EDT SUN JUN 1 2008
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY OVERNIGHT AND SLIDE
EAST OF THE REGION ON MONDAY. AN UPPER SHORTWAVE WILL PASS THROUGH
THE REGION LATE TUESDAY...AND INTERACT WITH A FRONTAL BOUNDARY
ACROSS THE LOWER GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOSS OF DAYTIME HEATING LINGERING CAP...CONVECTION DIED OUT BEFORE
HITTING AREA. UPDATE TO JUST TAKE OUT PRECIP CHANCES AND REWORK
WINDS FOR OVERNIGHT. LOWER DEWPOINTS AND LIGHT NW FLOW OVERNIGHT
STILL LOOK GOOD FOR TEMPS LOWER THAN MOS. OTHER THAN BLOW OFF
CLOUDS FROM EARLIER CONVECTION...CLEAR SKIES TONIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
SFC HIGH AND UPPER TROUGH BOTH SLIDE EAST OF THE REGION ON MONDAY
WHICH BRINGS A GRADUAL INCREASE IN TEMPS. MOS FCST TEMPS IN THE
LOW TO MID 80S LOOK REASONABLE. UPPER FLOW BECOMES MORE ZONAL
AFTER THIS POINT...AND FORECAST CONFIDENCE GOES DOWN AS THIS
INTRODUCES SOME MODEL DIFFERENCES WITH RESPECT TO WAVES WITHIN THE
FLOW. UNCERTAINTY IS NOT HELPED BY THE FACT THAT THE 12Z GFS NEVER
RAN. AT THIS TIME APPEARS THAT A DEVELOPING SHORTWAVE WILL PUSH
INTO THE OHIO VALLEY LATE MONDAY. ASSOCIATED DEVELOPMENT OF AN H8
LOW OVER THE MID MS VALLEY BRINGS A STRENGTHENING H8 JET AND SURGE
OF LOW LEVEL WARM ADVECTION LATE ON MON. THIS STILL POINTS TO A
GOOD CHANCE FOR ELEVATED CONVECTION OVERNIGHT...BUT MODELS HAVE
SLOWED DOWN THE TIMING...SO DELAYED HIGHEST POPS UNTIL EARLY TUES
MORNING. ALSO SHIFTED HIGHEST POPS TO THE NORTHWEST CWA SINCE
MODELS ARE BRINGING THE ELEVATED FRONT AND STRONGEST LIFT FURTHER
NORTH THAN EARLIER.
AREA BECOMES WARM SECTORED ON TUES WHICH DESTABILIZES THE
ATMOSPHERE. GIVEN THE INSTBY AND H8 CONVERGENCE IN PLACE...LEFT
CHANCE POPS GOING AREAWIDE THROUGH THE DAY WITH HIGHEST POPS TO
THE NORTH CLOSER TO THE FRONT. LOOKS LIKE MORE ORGANIZED
CONVECTION MAY DEVELOP TUESDAY AFTERNOON NEAR THE FRONT TO THE
NORTHWEST...THEN MIGRATE THIS DIRECTION DURING THE EVENING. TIMING
OF THIS ACTIVITY AND HOW FAR SOUTH IT MAKES IT DEPENDS ON TIMING
OF UPPER IMPULSES WITHIN THE UPPER FLOW...WHICH IS STILL HARD TO
DETERMINE GIVEN THE PREVIOUSLY MENTIONED MODEL DIFFERENCES. THIS
ACTIVITY WILL NEED TO BE WATCHED...AS LOW LEVEL SHEAR BECOMES
STRONG OVER THE OHIO VALLEY TUESDAY NIGHT. THIS COULD SET THE
STAGE FOR A SEVERE MCS OR SUPERCELLS ACROSS THE OHIO VALLEY LATE
TUESDAY...ESPECIALLY IF WE SEE THE AMOUNT OF INSTBY FORECAST BY THE
06Z GFS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FRONT WILL STILL BE IN THE AREA AT THE BEGINNING OF THE PERIOD WHICH
WILL RESULT IN A CONTINUATION OF SHOWERS AND THUNDERSTORMS. THE
FRONT WILL LIFT NORTH ON THURSDAY AS UPPER HEIGHTS RISE. SHORT WAVE
ENERGY MOVING INTO THE GREAT LAKES WILL SUPPRESS THE UPPER RIDGE
ALLOWING FOR THE POSSIBILITY OF DIURNAL CONVECTION OVER THE WEEKEND.
OPERATIONAL MODELS HAVE TRENDED QUITE A BIT WARMER ESPECIALLY FOR
THURSDAY AND FRIDAY. HAVE NUDGED THE FORECAST IN THAT DIRECTION BUT
NOT QUITE READY TO BOOST HIGHS INTO THE 90S YET. BUT OVERALL
TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
STRONG CAP OVER AREA AND LOSING DAYTIME HEATING HAS RESULTED IN
CONVECTION OVER INDIANA TO DIE DOWN. THROUGH 12Z...ONLY MID/HIGH
CLOUDS FROM BLOW OFF OF INDIANA STORMS...AND WINDS CALMING
OVERNIGHT. KLUK MAY AGAIN HAVE BRIEF MVFR BR JUST BEFORE 12Z...THEN
ISOLATED CU TOWARD END OF FCST PERIOD.
OUTLOOK...TSTMS POSSIBLE TUESDAY THRU THURSDAY...WITH POTENTIAL
FOR MVFR CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...JDR
SHORT TERM...HAWBLITZEL
LONG TERM...
AVIATION...JDR
Hazardous weather outlook, Jun 1, 4:43 AM EST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
543 AM EDT SUN JUN 1 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
543 AM EDT SUN JUN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE REGION MONDAY NIGHT
AHEAD OF AN APPROACHING WARM FRONT. SOME OF THE STORMS MAY REACH
SEVERE LIMITS MONDAY NIGHT INTO TUESDAY WITH THE MAIN WEATHER
THREATS BEING LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 4:41 PM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 2 W KOSSUTH 40.66N 84.39W
05/31/2008 AUGLAIZE OH AMATEUR RADIO
TREES AND LARGE LIMBS DOWN...SOME MINOR STRUCTURAL DAMAGE
&&
HAWBLITZELEvent by event
4 thunderstorm wind, 3 flash flood, 2 tornado, 2 hail. Local standard time, as filed.
Flash Flood, Preble
- When
- June 1, 9:10 PM EST to 10:00 PM EST
- Where
- Preble County, 0.73 mi SE of Morning Sun to 3.19 mi N of Sugar Vly
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 39.593, -84.720
Two homes were flooded in the Lakengren community and several evacuations were needed. Several roads were flooded and closed across southern Preble County, including Morning Sun Road.
Thunderstorm Wind, Hamilton
- When
- June 3, 2:35 PM EST to 2:50 PM EST
- Where
- Hamilton County, 0.41 mi W of Cincinnati to 1.31 mi ENE of Elmwood Place
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -84.558
Trees were knocked down across the county.
Thunderstorm Wind, Clermont
- When
- June 3, 2:46 PM EST to 2:50 PM EST
- Where
- Clermont County, Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.170, -84.280
Tornado, Butler
- When
- June 3, 8:05 PM EST to 8:08 PM EST
- Where
- Butler County, 2.18 mi SW of Oxford Miami Univ Ar to 2.06 mi SSW of Oxford Miami Univ Ar
- Rating
- EF0
- Path length
- 0.35 mi
- Path width
- 25 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.475, -84.805
A homeowner witnessed a tornado in the tree line northwest of their farm on the north side of King Road. In addition to the trees, an older house had its roof removed. A newer and well-built barn sustained half of the roof being peeled off with a large metal door being blown 25 yards away, wrapping around a silo. Wind speeds were estimated to be around 75 mph.
Hail, Butler
- When
- June 3, 8:06 PM EST to 8:10 PM EST
- Where
- Butler County, 1.27 mi WSW of Oxford
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.510, -84.750
Flash Flood, Clinton
- When
- June 3, 8:10 PM EST to 11:00 PM EST
- Where
- Clinton County, 2.45 mi WNW of Lumberton to 1.74 mi W of Gurneyville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.557, -83.895
Gurneyville Road was flooded.
Hail, Greene
- When
- June 3, 8:25 PM EST to 8:29 PM EST
- Where
- Greene County, 1.02 mi NE of Spring Vly to 0.54 mi NNW of Xenia
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.608, -84.004
Flash Flood, Greene
- When
- June 3, 8:27 PM EST to 11:00 PM EST
- Where
- Greene County, 1.34 mi WSW of Paintersville to 1.28 mi N of Spring Vly
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 39.572, -83.843
A vehicle overturned on US Route 68 near Middleton Corner. Several roads were flooded in Spring Valley and Xenia.
Thunderstorm Wind, Preble
- When
- June 3, 8:50 PM EST to 8:54 PM EST
- Where
- Preble County, 0.48 mi WSW of Eaton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.747, -84.638
Thunderstorm Wind, Greene
- When
- June 3, 9:10 PM EST to 9:14 PM EST
- Where
- Greene County, 4 mi ESE of Xenia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.658, -83.861
Several trees were downed.
Tornado, Clinton
- When
- June 3, 11:25 PM EST to 11:28 PM EST
- Where
- Clinton County, 0.46 mi S of Martinsville to 0.54 mi SSE of Martinsville
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 25 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.313, -83.819
A brief tornado touchdown occurred along Jonesboro Road just southwest of Martinsville. A barn and a shed sustained damage, along with a few trees and numerous large limbs. The estimated wind speed was 65 mph.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110003, 99710, 99711, 107011, 99717, 101060, 99718, 101061, 110002, 99714, 107014.